Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jun 17, 2014, 3:00 PM CDT for 7 counties in Iowa; Jo Daviess County, Stephenson County, Illinois. It took effect at Jun 17, 2014, 7:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2014, 3:00 PM CDT (20:00 UTC)
- In effect from
- Jun 17, 2014, 7:00 PM CDT
- Expired
- Jun 18, 2014, 12:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -222 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WGUS63 KDVN 172000 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT TUE JUN 17 2014 ...FLASH FLOODING POSSIBLE TONIGHT NORTH OF U.S. HIGHWAY 30... .ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS. SATURATED SOIL CONDITIONS EXIST FROM INDEPENDENCE AND VINTON...EASTWARD THROUGH DUBUQUE...MAQUOKETA...AND FREEPORT...AREAS THAT RECEIVED 2 TO 4 INCHES OF RAIN OVERNIGHT. ADDITIONAL HEAVY RAIN AND EXTREME RAINFALL RATES COULD PRODUCE FLASH FLOODING IN URBAN AREAS...AND ALONG SMALL CREEKS AND STREAMS. IAZ040>042-051>054-ILZ001-002-180400- /O.NEW.KDVN.FF.A.0002.140618T0000Z-140618T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT 300 PM CDT TUE JUN 17 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS... JO DAVIESS AND STEPHENSON. IN IOWA...BENTON...BUCHANAN... DELAWARE...DUBUQUE...JACKSON...JONES AND LINN. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING. * RECENT HEAVY RAIN OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS HAVE RESULTED TO SATURATED SOIL CONDITIONS. ADDITIONAL HEAVY RAIN AND HIGH RAINFALL RATES TONIGHT INTO WEDNESDAY MORNING COULD RESULT IN WIDESPREAD RUNOFF AND FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE ALONG SMALL CREEKS AND STREAMS...AND IN URBAN AREAS IMPACTED BY EXTREME RAINFALL RATES. MOTORISTS SHOULD ALSO BE PREPARED FOR WATER ENCROACHING ONTO ROADS FROM RAIN FILLED DITCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ RP KINNEY
3 follow-up statements
818 WGUS63 KDVN 180201 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 901 PM CDT TUE JUN 17 2014 ...FLASH FLOODING POSSIBLE LATER TONIGHT NORTH OF U.S. HIGHWAY 30... .ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS. SATURATED SOIL CONDITIONS EXIST FROM INDEPENDENCE AND VINTON...EASTWARD THROUGH DUBUQUE...MAQUOKETA...AND FREEPORT... AREAS THAT RECEIVED 2 TO 4 INCHES OF RAIN OVERNIGHT. ADDITIONAL HEAVY RAIN OVER AN INCH COMBINED WITH EXTREME RAINFALL RATES COULD PRODUCE LOCALIZED FLASH FLOODING IN URBAN AREAS...AND IN LOW LYING AREAS...MAINLY ALONG SMALL CREEKS AND STREAMS. IAZ040>042-051>054-ILZ001-002-181015- /O.CON.KDVN.FF.A.0002.000000T0000Z-140618T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT 901 PM CDT TUE JUN 17 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON...BUCHANAN...DELAWARE...DUBUQUE... JACKSON...JONES AND LINN. * THROUGH WEDNESDAY MORNING * RECENT HEAVY RAIN OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS HAVE RESULTED TO SATURATED SOIL CONDITIONS. ADDITIONAL HEAVY RAIN AND HIGH RAINFALL RATES TONIGHT INTO WEDNESDAY MORNING COULD RESULT IN WIDESPREAD RUNOFF AND FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE ALONG SMALL CREEKS AND STREAMS...AND IN URBAN AREAS IMPACTED BY EXTREME RAINFALL RATES. MOTORISTS SHOULD ALSO BE PREPARED FOR WATER ENCROACHING ONTO ROADS FROM RAIN FILLED DITCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ NICHOLS
325 WGUS63 KDVN 180847 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 347 AM CDT WED JUN 18 2014 ...FLASH FLOODING POSSIBLE THIS MORNING NORTH OF HIGHWAY 30... .A COMPLEX OF THUNDERSTORMS IN NORTH CENTRAL IOWA EARLY THIS MORNING MAY SPREAD INTO NORTHEAST IOWA AND POSSIBLY NORTHWEST ILLINOIS THIS MORNING. SOIL CONDITIONS ARE SATURATED FROM INDEPENDENCE AND VINTON...EASTWARD THROUGH DUBUQUE...MAQUOKETA...AND FREEPORT...WHERE RAINFALL AMOUNTS FROM 2 TO 4 INCHES OCCURRED MONDAY NIGHT. ADDITIONAL HEAVY RAIN OVER AN INCH COMBINED WITH EXTREME RAINFALL RATES COULD PRODUCE LOCALIZED FLASH FLOODING IN URBAN AREAS...AND IN LOW LYING AREAS...MAINLY ALONG SMALL CREEKS AND STREAMS. IAZ040>042-051>054-ILZ001-002-181700- /O.CON.KDVN.FF.A.0002.000000T0000Z-140618T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT 347 AM CDT WED JUN 18 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON...BUCHANAN...DELAWARE...DUBUQUE... JACKSON...JONES AND LINN. * UNTIL NOON CDT TODAY * RECENT HEAVY RAIN OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS HAS RESULTED TO SATURATED SOIL CONDITIONS. ADDITIONAL HEAVY RAIN AND HIGH RAINFALL RATES THIS MORNING MAY RESULT IN WIDESPREAD RUNOFF AND FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE ALONG SMALL CREEKS AND STREAMS...AND IN URBAN AREAS IMPACTED BY EXTREME RAINFALL RATES. MOTORISTS SHOULD ALSO BE PREPARED FOR WATER ENCROACHING ONTO ROADS FROM RAIN FILLED DITCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ SHEETS
245 WGUS63 KDVN 181648 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1148 AM CDT WED JUN 18 2014 ...THREAT FOR WIDESPREAD HEAVY RAIN HAS ENDED FOR NOW... IAZ040>042-051>054-ILZ001-002-181800- /O.EXP.KDVN.FF.A.0002.000000T0000Z-140618T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS- STEPHENSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT 1148 AM CDT WED JUN 18 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA WILL EXPIRE AT NOON CDT TODAY. LATEST INDICATIONS SUGGEST THAT THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS TEMPORARILY ENDED FOR NOW. BUT THE PREVIOUS WATCH AREA WILL STILL BE SUSCEPTIBLE TO MORE ROUNDS OF THUNDERSTORMS AND POTENTIAL HEAVY RAINFALL OVER THE NEXT TWO DAYS. THUS THERE WILL BE THE CHANCE FOR ADDITIONAL FLASH FLOOD WATCHES ISSUED IN THE COMING DAYS WHEN THUNDERSTORM CHANCES AND COVERAGE BECOME BETTER DEFINED. $$ 12
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 17, 2:12 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 17, 2:12 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 212 PM CDT TUE JUN 17 2014 .UPDATE... ISSUED AT 149 PM CDT TUE JUN 17 2014 THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS CONVECTIVE TRENDS/COVERAGE/SEVERITY TONIGHT INTO WEDNESDAY. IN THE NEAR TERM...STRONG WARM AIR ADVECTION HAS BECOME RE- ESTABLISHED ACROSS THE FORECAST AREA WITH THE MAIN SYNOPTIC WARM FRONT EXTENDING FROM NEAR IOWA CITY THROUGH THE QUAD CITIES. SPC IS MONITOR ENHANCED CU FIELD ACROSS EASTERN FRINGES OF THE FORECAST AREA FOR A POSSIBLE WATCH...PER LATEST SWOMCD. INGREDIENTS APPEAR TO BE COMING TOGETHER FOR AT LEAST ONE ROUND OF SEVERE STORMS/HEAVY RAIN TONIGHT INTO WEDNESDAY MORNING. CONFIDENCE IS STILL RATHER LOW IN HANGING MY HAT ON ANY PARTICULAR SOLUTION...ALTHOUGH RIGHT NOW...TEND TO FAVOR THE HI-RES ARW/NMM SOLUTIONS...WHICH PUSH AN MCS SOUTHWARD THROUGH THE AREA TONIGHT. HOWEVER...CANNOT DISCOUNT THE RAP/HRRR FAMILY...WHICH DEVELOPS DISCRETE SUPERCELLS BY EARLY EVENING AND BRUSHES THE NORTHERN FRINGES OF THE CWA. IN TERMS OF HEAVY RAIN/FLASH FLOOD POTENTIAL...NORTHERN COUNTIES RECEIVED WIDESPREAD 2-3...LOCALLY 4 INCHES OF RAIN OVERNIGHT AND ARE THE MOST PRIMED FOR FLASH FLOODING. AM CONSIDERING A FLASH FLOOD WATCH FOR THESE AREAS. THE SPC WRF SUPPORTS ADDITIONAL THUNDERSTORM COMPLEXES OVERNIGHT...OVER MOST IF NOT ALL OF THE FORECAST AREA. LOOKING AHEAD TO WEDNESDAY AFTERNOON...MODELS INDICATE LESS CAPPING AND MORE POTENTIAL FOR EARLIER CONVECTION/SEVERE STORMS. && .SYNOPSIS... ISSUED AT 339 AM CDT TUE JUN 17 2014 SURFACE DATA AT 08Z HAS A MESO HIGH OVER EASTERN IOWA WITH A FRONT FROM SOUTHWEST WISCONSIN INTO NORTHEAST MISSOURI. DEW POINTS AHEAD OF THE FRONT WERE IN THE UPPER 60S AND LOWER 70S WITH LOW AND MID 60S BEHIND IT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT TUE JUN 17 2014 THE SECOND OF TWO THUNDERSTORM COMPLEXES IS MOVING THROUGH EASTERN IOWA AND INTO ILLINOIS. BOUNDARIES FROM THIS COMPLEX WILL DICTATE FUTURE EVOLUTION THIS MORNING. RECENT TRENDS INDICATE CONVECTION WILL REMAIN ACROSS THE AREA THROUGH THE EARLY PART OF THE MORNING. GOING ON STORM CLIMATOLOGY...THE CURRENT STORM COMPLEX ACROSS IOWA SHOULD BEGIN DISSIPATING 12Z-15Z LEAVING REMNANT CLOUDS ACROSS THE AREA FOR LATE MORNING. THE MESO HIGH SHOULD THEN RESULT IN MUCH OF THE AFTERNOON HOURS REMAINING DRY WITH POSSIBLY SOME ISOLATED TO SCATTERED CONVECTION DEVELOPING DURING PEAK HEATING. CONCEPTUAL MODELS POINT TO A NEW THUNDERSTORM COMPLEX DEVELOPING IN NORTHERN IOWA LATE THIS AFTERNOON/EARLY EVENING WITH IT THEN MOVING ACROSS THE NORTHERN HALF OR TWO THIRDS OF THE AREA LATE THIS EVENING AND OVERNIGHT. DEPENDING UPON WHERE THIS NEXT STORM COMPLEX TRACKS...A FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS OF THE AREA TONIGHT AND WEDNESDAY MORNING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 339 AM CDT TUE JUN 17 2014 BOUNDARIES FROM THE THUNDERSTORM COMPLEX TONIGHT WILL RESULT IN NEW CONVECTION ACROSS THE AREA WEDNESDAY MORNING. A BRIEF LULL IN ACTIVITY IS THEN EXPECTED FROM LATE WEDNESDAY MORNING INTO EARLY WEDNESDAY AFTERNOON. A NEW THUNDERSTORM COMPLEX WILL DEVELOP WEDNESDAY AFTERNOON AND MOVE ACROSS THE AREA WEDNESDAY NIGHT. THURSDAY AND THURSDAY NIGHT THE MODELS ARE SUGGESTING ANOTHER THUNDERSTORM COMPLEX MOVING ACROSS EASTERN IOWA AND NORTHERN ILLINOIS. FRIDAY ON... MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR FRIDAY THROUGH SUNDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE AREA. THE ONLY QUESTION IS WHERE WILL THE BOUNDARY BE LOCATED. SUNDAY NIGHT AND MONDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE POPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1253 PM CDT TUE JUN 17 2014 ACTIVE WEATHER WILL CONTINUE THROUGH TONIGHT WITH POTENTIAL FOR A COUPLE ROUNDS OF THUNDERSTORMS...ESPECIALLY AT KCID/KDBQ. HAVE REFINED THE FAVORED TIME PERIODS OF CONVECTION WITH TEMPO GROUPS AND 2-3SM VISIBILITIES IN TSRA. LITTLE OR NO IMPACT EXPECTED AT KBRL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...RP KINNEY SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...RP KINNEY
Hazardous weather outlook, Jun 17, 4:45 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT TUE JUN 17 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA TODAY. HEAT INDEX READINGS WELL INTO THE 90S ARE EXPECTED. THUNDERSTORMS WILL AGAIN BE SEEN ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A RISK OF HEAVY RAINFALL FROM THE STORMS LATER TODAY AND TONIGHT. IF HEAVY RAIN OCCURS OVER A VERY SHORT TIME FRAME...FLASH FLOODING MAY BE POSSIBLE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR AREAS NORTH OF AN OTTUMWA...IOWA TO PEORIA...ILLINOIS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. HOWEVER...A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA ON WEDNESDAY. HEAT INDEX READINGS ARE EXPECTED TO BE WELL INTO THE 90S. AN ACTIVE WEATHER PATTERN WILL BE SEEN ACROSS THE AREA WEDNESDAY THROUGH MONDAY. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVER STORMS FOR THE ENTIRE AREA ON WEDNESDAY. THE PRIMARY THREATS CURRENTLY LOOK TO BE DAMAGING WINDS AND LARGE HAIL. FOR THE THURSDAY THROUGH SUNDAY TIME FRAME...IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 17, 9:24 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 AM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM TSTM WND GST 3 NNE STOCKTON 42.39N 89.98W
06/17/2014 M69 MPH JO DAVIESS IL CO-OP OBSERVER
MEASURED ON WIND EQUIPMENT.
0855 AM HEAVY RAIN 3 NNE STOCKTON 42.39N 89.98W
06/17/2014 M2.84 INCH JO DAVIESS IL CO-OP OBSERVER
STORM TOTAL.
&&Local storm report, Jun 17, 10:48 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG 5 N MOSCOW 41.66N 91.08W
06/17/2014 CEDAR IA PUBLIC
LARGE OUT BUILDING BLOWN APART...TIME ESTIMATED FROM
RADAR.
0325 AM TSTM WND GST 5 N MOSCOW 41.66N 91.08W
06/17/2014 E70.00 MPH CEDAR IA PUBLIC
TIME ESTIMATED FROM RADAR.
0330 AM TSTM WND DMG 1 WSW CEDAR RAPIDS 41.97N 91.69W
06/17/2014 LINN IA EMERGENCY MNGR
GYM ROOF COMPLETELY BLOWN OFF OF TRINITY LUTHERAN SCHOOL
AT 1361 7TH AVE SW...TIME ESTIMATED FROM RADAR.
&&
GROSSLocal storm report, Jun 17, 11:22 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN SE LISBON 41.92N 91.39W
06/17/2014 M3.00 INCH LINN IA TRAINED SPOTTER
STORM TOTAL.
&&Local storm report, Jun 17, 11:58 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 AM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND DMG 2 SW LOWDEN 41.84N 90.95W
06/17/2014 CEDAR IA TRAINED SPOTTER
HOG CONFINEMENT BUILDING ROOF BLOWN OFF...TIME ESTIMATED
FROM RADAR.
0355 AM TSTM WND DMG PARK VIEW 41.69N 90.54W
06/17/2014 SCOTT IA NWS EMPLOYEE
10 INCH DIAMETER TREE SNAPPED OFF 5 FOOT OFF THE GROUND
NEAR WATER TOWER.
&&
GROSSLocal storm report, Jun 17, 2:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM DOWNBURST DURANT 41.60N 90.91W
06/17/2014 CEDAR IA NWS STORM SURVEY
THE DOWNBURST SWATH WAS 1 MILE IN LENGTH AND 1/2 MILE IN
WIDTH IN DURANT. NUMEROUS HEALTHY TREES UPROOTED OR
SNAPPED SOME AS LARGE AS 4 FEET IN DIAMETER. SEVERAL
HOUSES HAD TREES FALL ON THEM. POWER LINES WERE DOWN.
STREET LIGHTS AND POWER POLES WERE SNAPPED. ON THE WEST
EDGE OF TOWN A TRUCK TRAILER WAS TIPPED OVER. THERE WAS
MINOR DAMAGE TO CONDOMINIUMS AND A FEW WINDOWS WERE
BROKEN.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware | 54 min |
| Jun 16, 8:35 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 61 min |
| Jun 16, 9:32 PM CDT | Tornado Warning | DVN | Delaware | 28 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 63 min |
| Jun 16, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 43 min |
| Jun 16, 10:02 PM CDT | Tornado Warning | DVN | Benton, Linn | 28 min |
| Jun 16, 10:13 PM CDT | Tornado Warning | DVN | Benton, Linn | 32 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 63 min |
| Jun 17, 2:18 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 59 min |
| Jun 17, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 27 min |
| Jun 17, 3:02 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more | 58 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more | 52 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 32 min |
| Jun 17, 3:36 AM CDT | Tornado Warning | DVN | Scott | 24 min |
| Jun 17, 4:02 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 43 min |
| Jun 17, 4:33 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 42 min |
Nearby
Flash Flood Watches in Iowa, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.